MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP752D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -patient status/ outcome / consequences no patient involvement, the following information was requested, but unavailable: -was surgery delayed due to the reported event? unknown, -was procedure successfully completed? unknown, -were fragments generated? unknown, -if yes, were they removed easily without additional intervention? unknown, -was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, -is the patient part of a clinical study unknown, attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Needle was detached from suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24160977
Report Number2210968-2026-00902
Device Sequence Number13103596
Product Code GAM
UDI-Device Identifier10705031055315
UDI-Public(01)10705031055315(17)290731(10)1031ML
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP752D
Device Lot Number1031ML
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown